Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 37, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 2, 2025, 2:46 PM CDT for 4 counties in Minnesota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2025, 2:46 PM CDT (19:46 UTC)
- Expired
- Jun 2, 2025, 3:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Douglas County, MN, Pope County, MN, Stearns County, MN, Todd County, MN
The radar
The Minneapolis radar (KMPX), 151 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:32 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1921 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
996
WUUS53 KMPX 021946
SVRMPX
MNC041-121-145-153-022030-
/O.NEW.KMPX.SV.W.0037.250602T1946Z-250602T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
246 PM CDT Mon Jun 2 2025
The National Weather Service in the Twin Cities has issued a
* Severe Thunderstorm Warning for...
Northwestern Stearns County in central Minnesota...
Southwestern Todd County in central Minnesota...
Southeastern Douglas County in west central Minnesota...
Pope County in west central Minnesota...
* Until 330 PM CDT.
* At 246 PM CDT, severe thunderstorms were located along a line from
over Lake Osakis to 7 miles southwest of Brooten, or along a line
from 12 miles east of Alexandria to 23 miles northwest of Willmar,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Alexandria, Sauk Centre, Melrose, Long Prairie, Glenwood, Brooten,
Belgrade, Freeport, Grey Eagle, Lake Osakis, Little Sauk, Round
Prairie, New Munich, Grove Lake, Villard, Greenwald, Elrosa,
Gilchrist, Nelson and Forada.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.
&&
LAT...LON 4541 9558 4584 9544 4601 9482 4568 9462
4541 9482
TIME...MOT...LOC 1946Z 216DEG 37KT 4591 9513 4567 9505 4543 9522
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BPH2 follow-up statements
331
WWUS53 KMPX 022006
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
306 PM CDT Mon Jun 2 2025
MNC041-121-145-153-022030-
/O.CON.KMPX.SV.W.0037.000000T0000Z-250602T2030Z/
Douglas MN-Pope MN-Stearns MN-Todd MN-
306 PM CDT Mon Jun 2 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHWESTERN STEARNS, SOUTHWESTERN TODD, SOUTHEASTERN DOUGLAS
AND EASTERN POPE COUNTIES...
At 306 PM CDT, severe thunderstorms were located along a line from
over Long Prairie to 7 miles northeast of Belgrade, or along a line
from 23 miles east of Alexandria to 29 miles north of Willmar,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sauk Centre, Melrose, Long Prairie, Brooten, Belgrade, Freeport,
Grey Eagle, Lake Osakis, Little Sauk, Round Prairie, New Munich,
Grove Lake, Villard, Greenwald, Elrosa, Gilchrist, Meire Grove,
West Union, Lake Henry and Spring Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.
&&
LAT...LON 4541 9544 4592 9514 4601 9482 4568 9462
4541 9482
TIME...MOT...LOC 1946Z 226DEG 38KT 4585 9511 4564 9496 4540 9514
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BPH845
WWUS53 KMPX 022024
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
324 PM CDT Mon Jun 2 2025
MNC041-121-145-153-022034-
/O.EXP.KMPX.SV.W.0037.000000T0000Z-250602T2030Z/
Douglas MN-Pope MN-Stearns MN-Todd MN-
324 PM CDT Mon Jun 2 2025
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 330 PM CDT FOR
NORTHWESTERN STEARNS, SOUTHWESTERN TODD, SOUTHEASTERN DOUGLAS AND
EASTERN POPE COUNTIES...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, small
hail, gusty winds, and heavy rain are still possible with these
thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
portions of central and west central Minnesota.
&&
LAT...LON 4541 9544 4592 9514 4601 9482 4568 9462
4541 9482
TIME...MOT...LOC 2006Z 226DEG 38KT 4599 9490 4578 9474 4554 9492
$$
BPHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 12:39 PM CDT, 2 hours 7 minutes earlier. Its key messages:
- Degraded air quality due to Canadian wildfire smoke through tomorrow.
- Warming trend continues, with highs in the lower 90s Monday afternoon.
- A few strong to severe thunderstorms possible Monday evening into Tuesday. Slight Risk (Level 2/5) issued across far western Minnesota.
Area forecast discussion, Jun 2, 12:39 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1239 PM CDT Mon Jun 2 2025 .KEY MESSAGES... - Degraded air quality due to Canadian wildfire smoke through tomorrow. - Warming trend continues, with highs in the lower 90s Monday afternoon. - A few strong to severe thunderstorms possible Monday evening into Tuesday. Slight Risk (Level 2/5) issued across far western Minnesota. && .DISCUSSION... Issued at 411 AM CDT Mon Jun 2 2025 In the very near term, all remains quiet. Near-surface smoke has pestered locations across western Minnesota and is expected to mix out around sunrise this morning. Additional wildfire smoke is possible today hence an air quality alert remains in effect until this evening across Minnesota. For today's forecast, surface high pressure associated with an h500 ridge moves eastward today. Low pressure in the High Plains is forecast to move east and reach MN/WI this afternoon. As this system approaches, we will be located within the warm sector. Therefore followed suit of the previous shift with a slight bump up in temperatures where sites have an opportunity to reach the upper 80s to lower 90s this afternoon. Winds will be southwesterly with gusts a strong as 25-30 mph thanks to a deep mixed layer shown in latest RAP forecast soundings, especially across western Minnesota. This scenario will make for a few hours of elevated fire weather conditions. Once the aforementioned low pressure system arrives, showers and thunderstorms are expected to develop as early 2 PM across western Minnesota and progress eastward. A slight risk (level 2 of 5) of severe storms is possible with large hail and damaging winds being the primary hazards. Farther east, a marginal risk (level 1 of 5) is in place. The best environment for today's development will be pinned along the eastern border of the Dakotas and Minnesota. The instability gradient looks to be quite steep (~2500 J/kg), thus the chances of severe storms in eastern Minnesota and western Wisconsin is nearly null. For QPF, HREF PMM indicates that a few sites have a favorable chance of seeing at least a half inch or more of rainfall over the next two days, although a line of less return bisects the region with best QPF, which includes the TC Metro. Areas within the bisecting region may observe a tenth of an inch up to a half inch of rainfall. As the evening progresses storm clusters are expected to congeal into a messy line general rain/thunder. Once this front clears our region late tonight, lingering showers and storms are possible through Tuesday, especially east of the I-35 corridor. Temperatures will be noticeably cooler over the next several days ranging comfortably in the 70s. Additional chances for precip are also possible this week but will need to have guidance increase confidence on timing details. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1225 PM CDT Mon Jun 2 2025 Winds start S/SW but will shift to the NW behind the cold front.Showers and thunderstorms will develop along a cold front across western MN this afternoon and trek east this evening. MVFR cigs are possible behind the front tonight. I've kept PROB30s at locations with lower confidence of -TSRA. Showers will continue into Tuesday with the exception of AXN/STC where they'll dry out tonight. Added mention of FU for surface wildfire smoke tonight into Tuesday for most sites. Confidence is high that we'll see surface smoke arrive behind the front/showers. There is some uncertainty on how low vsbys will get. Upstream sites across NW MN suggest MVFR is likely, IFR is possible. For now I've kept them on the higher end until we get a better handle on how widespread the vsby impacts will be. Showers taper off by end of TAF period for MN sites. KMSP... Showers are likely after 01Z this evening, with a low risk of some TS from 01-03Z. I have maintained a prob30 for -TSRA for that period. I've added Smoke/FU Tuesday afternoon but we may need to push the timing earlier due to uncertainties with -SHRA timing Tuesday morning. /OUTLOOK FOR KMSP/ WED...VFR. Wind N to NE 5-10kts. THU...VFR. Wind NE 5-10kts. FRI...VFR. Wind NE 5-10kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...Dunleavy AVIATION...BPH
Hazardous weather outlook, Jun 2, 3:18 AM CDT, 11 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 318 AM CDT Mon Jun 2 2025 MNZ041>045-047>070-073>078-082>085-091>093-030830- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn- 318 AM CDT Mon Jun 2 2025 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...southwest Minnesota and west central Minnesota. .DAY ONE...Today and Tonight. Areas of wildfire smoke will continue to degrade air quality. An Air Quality Alert is in effect until this evening. There is a chance of thunderstorms this afternoon and tonight. A few strong to severe storms are possible across western Minnesota this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed across western Minnesota this evening. WIZ014>016-023>028-030830- Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- 318 AM CDT Mon Jun 2 2025 This Hazardous Weather Outlook is for portions of northwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Jun 2, 1:27 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
127 PM CDT Mon Jun 2 2025
MNZ047-021900-
Stevens MN-
127 PM CDT Mon Jun 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN STEVENS COUNTY UNTIL 2
PM CDT...
At 127 PM CDT, Doppler radar was tracking a strong thunderstorm over
Chokio, or 16 miles west of Morris, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Morris, Chokio, Donnelly, Fish Lake, Alberta and Morris Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 4565 9576 4547 9624 4559 9624 4559 9625
4576 9625 4576 9576
TIME...MOT...LOC 1827Z 239DEG 36KT 4558 9623
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BPHSpecial weather statement, Jun 2, 1:43 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
143 PM CDT Mon Jun 2 2025
MNZ047-048-055-021915-
Pope MN-Swift MN-Stevens MN-
143 PM CDT Mon Jun 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN STEVENS...
SOUTHWESTERN POPE AND NORTHWESTERN SWIFT COUNTIES UNTIL 215 PM CDT...
At 143 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Oliver, or 21 miles south of Morris, moving northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Appleton, Hancock, Cyrus, Lake Oliver, Lake Hassel, Clontarf,
Holloway, Lake Emily and Appleton Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4541 9606 4563 9577 4542 9543 4521 9602
4531 9612 4536 9612
TIME...MOT...LOC 1843Z 229DEG 42KT 4530 9603
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BPHSpecial weather statement, Jun 2, 2:23 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
223 PM CDT Mon Jun 2 2025
MNZ041-042-022000-
Todd MN-Douglas MN-
223 PM CDT Mon Jun 2 2025
...A STRONG THUNDERSTORM WILL IMPACT DOUGLAS AND WEST CENTRAL TODD
COUNTIES UNTIL 3 PM CDT...
At 223 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brandon, or 12 miles west of Alexandria, moving east at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Alexandria, Evansville, Carlos, Brandon, Leaf Valley, Miltona,
Garfield, Belle River, Millerville, Lake Carlos State Park, Rose
City, Clotho and Melby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4582 9568 4591 9576 4593 9576 4593 9577
4611 9577 4611 9515 4622 9515 4600 9482
TIME...MOT...LOC 1923Z 251DEG 45KT 4595 9561
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 TO 55 MPH
BPHLocal storm report, Jun 2, 2:26 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
226 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM Tstm Wnd Gst 1 N Holloway 45.26N 95.91W
06/02/2025 M61 MPH Swift MN Trained Spotter
61 MPH gust measured with personal weather
station.
&&
MEDLocal storm report, Jun 2, 2:28 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
228 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM Tstm Wnd Dmg 2 N Morris 45.61N 95.90W
06/02/2025 Stevens MN Emergency Mngr
Ten to 16 inch diameter trees and various
limbs snapped off at a residence north of
Morris along Hwy 59. Time estimated based on
radar.
&&
tdkLocal storm report, Jun 2, 2:43 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
243 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM Tstm Wnd Gst 2 SSW Alexandria 45.86N 95.39W
06/02/2025 M58 MPH Douglas MN ASOS
Measured at Alexandria airport.
&&
tdkThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:27 PM CDT | Special Weather Statement | MPX | Stevens | 33 min |
| Jun 2, 1:43 PM CDT | Special Weather Statement | MPX | Swift | 32 min |
| Jun 2, 1:49 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stevens | 41 min |
| Jun 2, 2:18 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stearns, Todd | 27 min |
| Jun 2, 2:22 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Swift | 38 min |
| Jun 2, 2:23 PM CDT | Special Weather Statement | MPX | Douglas | 37 min |
| Jun 2, 2:48 PM CDT | Special Weather Statement | MPX | Todd | 57 min |
| Jun 2, 3:02 PM CDT | Special Weather Statement | MPX | Chippewa, Swift | 43 min |
| Jun 2, 3:32 PM CDT | Special Weather Statement | MPX | Stearns | 43 min |
| Jun 2, 3:45 PM CDT | Special Weather Statement | MPX | Chippewa, Kandiyohi, Meeker, Swift | 30 min |
| Jun 2, 4:15 PM CDT | Special Weather Statement | MPX | Kandiyohi, Renville | 30 min |
| Jun 2, 4:41 PM CDT | Special Weather Statement | MPX | Renville | 19 min |
| Jun 2, 4:46 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Renville | 29 min |
| Jun 2, 5:10 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Renville | 50 min |
| Jun 2, 5:16 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Wright | 29 min |
| Jun 2, 5:24 PM CDT | Special Weather Statement | MPX | Brown | 36 min |
| Jun 2, 5:31 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Sibley | 44 min |
| Jun 2, 5:52 PM CDT | Special Weather Statement | MPX | Hennepin | 23 min |
| Jun 2, 5:56 PM CDT | Special Weather Statement | MPX | McLeod | 19 min |
| Jun 2, 6:14 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Nicollet, Renville, Sibley | 46 min |
| Jun 2, 6:16 PM CDT | Special Weather Statement | MPX | Sibley | 29 min |
| Jun 2, 6:18 PM CDT | Special Weather Statement | MPX | Ramsey, Scott | 27 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.